MAUDE Adverse Event Report: CARDINAL HEALTH JACKSONVILLE CANISTER GUARDIAN 2000CC W/; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH JACKSONVILLE CANISTER GUARDIAN 2000CC W/; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 65651-220
Health Effect - Clinical Codes Pain (1994); Vomiting (2144)
Date of Event 02/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No lot number was provided by the customer; therefore, a review of the manufacturing device history record to determine if any deviations took place during the manufacture of the product could not be performed.With the information provided, no specific assignable cause can be determined based on the product design or manufacturing conditions.If the canister had a crack before applying suction, this could prevent the unit from functioning as intended and could cause the unit to crack further during use.The actual event sample was not able to be provided by the customer; therefore, an evaluation of the actual complaint device for deficiency of construction could not be performed.However, ten samples were received from the customer for evaluation.A visual examination of the returned canisters was completed with production, engineering, and quality management.The canisters depicted various cracks in the rim, stacking lugs, and sidewall.Seven of the canisters were identified with cavity #1 and three were identified with cavity #2.Note: if the event sample is received at a later date and provides a different conclusion, an addendum report will be completed.Functional testing of nine of the returned samples was completed by our laboratory personnel (ltr t4329) to determine if the product meets the leak test requirements established with the iso 10079-3 standards.The canisters were found to be functionally acceptable according to our quality specifications.With the information provided, no specific assignable cause can be determined based on the product design or manufacturing conditions.If the canister had a crack before applying suction, this could prevent the unit from functioning as intended and could cause the unit to crack further during use.Per the directions for use included with the product, canisters, lids, and components should be inspected for damage from shipping, storage, or handling prior to use.Project jv17-007 is being reviewed to change the material of the canister form polystyrene to polypropylene which would help in the shipping damage.
 
Event or Problem Description
Based on information received from the customer the canisters plastic was fractured and did not provide adequate suction for the patient.Patient had a ng tube to low intermittent wall suction.Reportedly due to lack of poor suction the patient experienced vomiting, retching and pain.Patient was discharged on (b)(6) 2018.

Brand Name
CANISTER GUARDIAN 2000CC W/
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH JACKSONVILLE
200 mcknight st.
jacksonville TX 75766
MDR Report Key7314780
Report Number1423537-2018-00165
Device Sequence Number16173001
Product Code GCX
UDI-Device Identifier00630140152545
UDI-Public00630140152545
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number65651-220
Device Catalogue Number65651-220
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight69